Texas, 2005

Damaging Wind in Texas, May 29, 2005

May 29, 2005 · NWS LCH · 1 event in 1 county or zone

Several trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 29, 2:21 PM CST, 5 hours 29 minutes earlier.

Area forecast discussion, May 29, 2:21 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CDT SUN MAY 29 2005

.SYNOPSIS...DRY SLOT IN THE LEE OF THE MORNING SHORTWAVE EXTENDS OVER THE
ENTIRE AREA AND AS FAR WEST AS HOUSTON AND COLLEGE STATION. VISIBLE IMAGERY
SHOWING THUNDERSTORMS DEVELOPING NEAR EL CAMPO TEXAS UNDER WEAK UPPER DIFLUENT
AREA. UPPER TROUGH REMAINS OVER WEST CENTRAL TEXAS WITH SHORTWAVES BEING
PRODUCED PERIODICALLY FROM THIS TROUGH.

THUNDERSTORMS LOOK TO REDEVELOP LATE TONIGHT AFTER THE ATMOSPHERE RECOVERS
FROM DRY SLOT WHICH WILL HAVE MOVED EAST OF THE AREA.

ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON MEMORIAL
DAY...ONLY LIMITED BY CLOUD COVER CONCERNS. THERE WILL BE SUFFICIENT MOISTURE
AND INSTABILITY AHEAD OF THE MAJOR TROUGH AXIS FOR MULTIPLE PERIODS OF
THUNDERSTORMS. THIS WET PATTERN SHOULD HOLD UNTIL EARLY TUESDAY WHEN THE
TROUGH AXIS MOVES THROUGH. ANOTHER UPSTREAM SLOW MOVING UPPER TROUGH MOVES
THROUGH ALONG THE ACTIVE SOUTHERN TRACK ON WEDNESDAY INTO THURSDAY FOR
MORE SCATTERED TSTMS.

A DRYING TREND SETS IN FRIDAY INTO NEXT WEEKEND AS LOW LEVEL RIDGING BUILDS
IN FROM THE EAST.

&&

.DISCUSSION...EXPECTING TSTMS AFTER MIDNIGHT TNITE WHEN THE EFFECTS OF THE
DRY SLOT FINALLY WANES. GIVEN MODEL PERFORMANCE LATELY AND TIMING...WILL GO
WELL BELOW GUIDANCE ON POPS TNITE. K-INDICES IN THE 30S AND PWS ABOVE 1.5
WHILE MEAN RHS EXCEEDING 70 PERCENT INTO TUESDAY HELP JUSTIFY THE LIKELY POPS
GFS MAINTAINS MONDAY THRU TUESDAY. WEAK COOL ADVECTION AFTER THE TROF PASSAGE
SO WENT SLIGHT BELOW GUIDANCE TUESDAY NIGHT.

&&

.AVIATION...EARLY MORNING TSTMS WITH TEMPO IFR VIS AND MVFR CIGS.

&&

.MARINE...SOUTHERLY WINDS INCREASING AHEAD OF THE TROUGH...WILL GO WITH
SCEC LATE TNITE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  82  73  85 /  50  70  60  40
KBPT  73  84  72  89 /  50  60  60  30
KAEX  69  83  71  83 /  50  70  60  50
KLFT  73  85  71  87 /  40  80  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, May 29, 4:22 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CDT SUN MAY 29 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
301030-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS
OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA UNTIL MIDNIGHT TONIGHT.
THE ATMOSPHERE HAD DESTABILIZED DUE TO DAYTIME HEATING AND SEVERE
THUNDERSTORMS PRODUCING THE LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE. THE TORNADO THREAT LOOKS MINIMAL AT THIS TIME BUT SEVERE
THUNDERSTORMS DUE POSSESS THE POTENTIAL TO PRODUCE TORNADOES.
SPOTTER ACTIVATION MAYBE REQUESTED THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN CHANCES WILL CONTINUE INTO MONDAY AND WILL LINGER THROUGH
THURSDAY AS A FRONT REMAINS TO OUR NORTH AND SOUTHERLY WINDS BRINGS
IN LARGE AMOUNTS OF MOISTURE OFF THE GULF.  AT THIS TIME...THE
PROBABILITY OF SEVERE THUNDERSTORMS REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAYBE REQUESTED FOR TODAY.

The radar

The Lake Charles radar (KLCH), 93 km away, was scanning. The volume nearest the first event began at 01:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
May 29, 7:50 PM CST
Where
Hardin County, 1 mi S of Lumberton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.267, -94.167

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450713.